Journal cover Journal topic
Nonlinear Processes in Geophysics An interactive open-access journal of the European Geosciences Union
Journal topic

Journal metrics

Journal metrics

  • IF value: 1.558 IF 1.558
  • IF 5-year value: 1.475 IF 5-year
    1.475
  • CiteScore value: 2.8 CiteScore
    2.8
  • SNIP value: 0.921 SNIP 0.921
  • IPP value: 1.56 IPP 1.56
  • SJR value: 0.571 SJR 0.571
  • Scimago H <br class='hide-on-tablet hide-on-mobile'>index value: 55 Scimago H
    index 55
  • h5-index value: 22 h5-index 22
Volume 4, issue 4
Nonlin. Processes Geophys., 4, 251–254, 1997
https://doi.org/10.5194/npg-4-251-1997
© Author(s) 1997. This work is licensed under
the Creative Commons Attribution-NonCommercial-ShareAlike 2.5 License.
Nonlin. Processes Geophys., 4, 251–254, 1997
https://doi.org/10.5194/npg-4-251-1997
© Author(s) 1997. This work is licensed under
the Creative Commons Attribution-NonCommercial-ShareAlike 2.5 License.

  31 Dec 1997

31 Dec 1997

Evidence of structured Brownian dynamics from temperature time series analysis

A. Pasini, V. Pelino, and S. Potestà A. Pasini et al.
  • Servizio Meteorologico dell' Aeronautica, 2ºCMR-Aeroporto "De Bernadi", Via de Pratica di Mare, I-00040 Pratica di Mare (Roma), Italy

Abstract. An analysis of time series of monthly mean temperatures ranging from 1895 to 1989 is performed through application of Singular Spectrum Analysis (SSA) to data of several places in the USA. A common dynamics in the reconstructed spaces is obtained, with the evidence of a non-trivial and structured coupling of two Brownian motions, resembling the so-called Lévy flights. The idea that these two correlated functions are related to the zonal and eddy components of the atmospheric motions is suggested.

Publications Copernicus
Download
Citation